What to do?
I have tried cool showers, body wash with moisturizer, and moisturizing after drying still itch.
First off, are you staying hydrated by drinking plenty of water? If you show no common physical signs of dehydration, yes, consult with a dermatologist and also make sure you are wearing loose fitting clothing, that you are using a moisturizing soap ,(some body washes or gels can be drying as they often fall into the category of “Fragrances” not personal hygiene. Dove is great as it washes off easily leaving no soap film on your body. You can get it “Unscented” which again is more about Bodycare than certain gels. And you can also try using Olive Oil and something heavier such as Vaseline (petroleum jelly) that basically has to be wiped off your skin. Good luck.
Try a hypoallergenic body wash and moisturizer, as others suggested.
Change your towels, just to see if that’s a contender for “cause”.
Being well-hydrated is important.
However, if nothing works and your skin is still driving you nuts, it IS time to see a doctor.
— Lots of minor (or serious) medical problems can cause this, but you need a basic checkup to rule out them out.
— After that, a dermatologist can check for skin problems or even “skin critter” issues.
… I mentioned the “skin critters” because many decades ago I worked for AMA Journal of Dermatology. An expert doctor I worked with described a challenging pruritis (fancy medical term for “itch”) case.
What he found was that the woman scrubbed herself *so* much that she had practically eliminated all the beneficial “skin critters” that keep our massive skin organ healthy. He had to help restock them (many species live ON our skin) and teach her better bathing & skin care so she didn’t kill them all off again.
So, if the shampoo shuffle, etc., doesn’t help, get a checkup to eliminate any possible medical causes
.. and then see a dermatologist.
P.S.: Another possibility …
If you are on any daily medications, check the side effects list. Ask your pharmacist if you need help deciphering the list.
Pruritis (itching) is a pretty common one for many meds. Quite often, a side effect doesn’t even show up until *after* you’ve been on that medication for a while.
(I developed an actually dangerous side effect to one of mine … after I’d been taking it for 3 years!! My pharmacist pointed it out, and my doctor & I were relieved that was all it was.)